MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX29A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.H3 other text : the valve was not returned for evaluation.
 
Event or Problem Description
As reported by implant patient registry, approximately 7 years and 1 month procedure with a 29mm sapien xt valve in the pulmonic position the valve was explanted due to unknown reasons.An edwards surgical valve was implanted.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for review of medical records.Sections g3, g6, h2, h6 clinical code, device code and h10 of this report has been updated.Per clinical review of the medical records, approximately 7 years and 1 month post tavr, the patient was admitted for valve endocarditis secondary to mssa bacteremia.Late endocarditis occurs due to the implant being seeded from an infection or microbial contamination from elsewhere in the body and is not in any way related to the sterilization or packaging process of the device.Based on these results, this complaint is no longer considered to be a reportable event and a corrected report is being submitted.

Brand Name
EDWARDS SAPIEN XT TRANSCATHETER HEART VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key18328935
Report Number2015691-2023-18380
Device Sequence Number7129677
Product Code NPV
UDI-Device Identifier00690103193176
UDI-Public(01)00690103193176(17)170630
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number9300TFX29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale